Alert archive / Iowa / Flash Flood Warnings in 2007
Flash Flood Warning 82, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Aug 23, 2007, 7:41 PM CDT for Mahaska County, Marion County, Iowa. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 23, 2007, 7:41 PM CDT (00:41 UTC)
- Expired
- Aug 24, 2007, 1:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Whole counties
Counties Mahaska County, IA, Marion County, IA
The radar
The Des Moines radar (KDMX), 84 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.7 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 443 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1230 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KDMX 240043
FFWDMX
IAC123-125-240645-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
741 PM CDT THU AUG 23 2007
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MAHASKA COUNTY IN SOUTH CENTRAL IOWA...
EAST CENTRAL MARION COUNTY IN SOUTH CENTRAL IOWA...
* UNTIL 145 AM CDT FRIDAY.
* AT 737 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED VERY HEAVY
RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OSKALOOSA
AND NEW SHARON.
THIS WARNING REPLACES THE PREVIOUS WARNING TO INCREASE THE SIZE OF
THE WARNING AREA TO INCLUDE ALL OF MAHASKA COUNTY. LAW ENFORCEMENT
OFFICIALS REPORT THAT WATER IS PROHIBITING TRAFFIC FROM OSKALOOSA
AND ADVISES NO TRAVEL THROUGHOUT THE COUNTY...REPEAT...TRAVEL
THROUGHOUT THE COUNTY IS NOT ADVISED.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4140 9299 4140 9285 4149 9278 4148 9244
4118 9243 4123 9288 4123 9307
TIME...MOT...LOC 0041Z 180DEG 0KT 4128 9285
$$
JOHNSON4 follow-up statements
000
WGUS73 KDMX 240132
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
829 PM CDT THU AUG 23 2007
IAC125-240139-
MARION IA-
829 PM CDT THU AUG 23 2007
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EAST CENTRAL MARION
COUNTY...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FRIDAY MORNING FOR SOUTHERN IOWA.
LAT...LON 4123 9287 4140 9287 4140 9285 4149 9278
4148 9244 4125 9243 4125 9244 4118 9243
TIME...MOT...LOC 0129Z 180DEG 0KT 4130 9279
$$
IAC123-240645-
MAHASKA IA-
829 PM CDT THU AUG 23 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR
MAHASKA COUNTY...
AT 828 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATES BETWEEN TWO
TO THREE INCHES OF RAIN HAS FALLEN IN THE COUNTY...WITH MORE
MOVING INTO THE SOUTHERN PORTION OF THE COUNTY 845 PM CDT TO
10 PM CDT THIS EVENING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW SHARON
LAW ENFORCEMENT OFFICIALS REPORT THAT WATER IS PROHIBITING TRAFFIC
FROM OSKALOOSA AND ADVISES NO TRAVEL THROUGHOUT THE COUNTY
...REPEAT...TRAVEL THROUGHOUT THE COUNTY IS NOT ADVISED.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FRIDAY MORNING FOR SOUTHERN IOWA.
LAT...LON 4123 9287 4140 9287 4140 9285 4149 9278
4148 9244 4125 9243 4125 9244 4118 9243
TIME...MOT...LOC 0129Z 180DEG 0KT 4130 9279
$$000
WGUS73 KDMX 240250
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
945 PM CDT THU AUG 23 2007
IAC123-240645-
MAHASKA IA-
945 PM CDT THU AUG 23 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR
MAHASKA COUNTY...
AT 940 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A
THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW SHARON
EMERGENCY MANAGEMENT IN MAHASKA COUNTY REPORTS MANY SECONDARY ROADS
ARE IMPASSABLE...DITCHES FULL AND OVERFLOWING...AND MANY ROADS ARE
NOW BEING BARRICADED. IN ADDITION MUCHAKINOCK CREEK IS EXPECTED TO
RISE AND FLOOD PORTIONS OF HIGHWAY 92 WEST OF OSKALOOSA TOWARD
KNOXVILLE IN MARION COUNTY.
LAW ENFORCEMENT OFFICIALS ALSO REPORT THAT WATER HAS BEEN
PROHIBITING TRAFFIC FROM OSKALOOSA AND ADVISES NO TRAVEL THROUGHOUT
THE COUNTY... REPEAT...TRAVEL THROUGHOUT THE COUNTY IS NOT ADVISED.
PLEASE DO NOT TRAVEL AND STAY OFF COUNTY ROADS THROUGH THE NIGHT.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FRIDAY MORNING FOR SOUTHERN IOWA.
LAT...LON 4123 9287 4140 9287 4140 9285 4149 9278
4148 9244 4125 9243 4125 9244 4118 9243
TIME...MOT...LOC 0245Z 180DEG 0KT 4130 9279
$$000
WGUS73 KDMX 240347
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1045 PM CDT THU AUG 23 2007
IAC123-240645-
MAHASKA IA-
1045 PM CDT THU AUG 23 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR
MAHASKA COUNTY...
AT 1044 PM CDT...LIGHT TO MODERATE RAIN CONTINUES TO FALL ACROSS THE
WARNED AREA...BUT CONDITIONS REMAIN VERY DANGEROUS THROUGHOUT THE
COUNTY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW SHARON
EMERGENCY MANAGEMENT IN MAHASKA COUNTY REPORTS MANY SECONDARY ROADS
ARE IMPASSABLE...DITCHES FULL AND OVERFLOWING...AND MANY ROADS ARE
NOW BEING BARRICADED. IN ADDITION MUCHAKINOCK CREEK IS EXPECTED TO
RISE AND FLOOD PORTIONS OF HIGHWAY 92 WEST OF OSKALOOSA TOWARD
KNOXVILLE IN MARION COUNTY.
LAW ENFORCEMENT OFFICIALS ALSO REPORT THAT WATER HAS BEEN
PROHIBITING TRAFFIC FROM OSKALOOSA AND ADVISES NO TRAVEL THROUGHOUT
THE COUNTY... REPEAT...TRAVEL THROUGHOUT THE COUNTY IS NOT ADVISED.
PLEASE DO NOT TRAVEL AND STAY OFF COUNTY ROADS THROUGH THE NIGHT.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL IS FLOODING OF SMALL CREEKS AND
STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF
CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FRIDAY MORNING FOR SOUTHERN IOWA.
LAT...LON 4123 9287 4140 9287 4140 9285 4149 9278
4148 9244 4125 9243 4125 9244 4118 9243
TIME...MOT...LOC 0345Z 180DEG 0KT 4130 9279
$$000
WGUS73 KDMX 240442
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1139 PM CDT THU AUG 23 2007
IAC123-240645-
MAHASKA IA-
1139 PM CDT THU AUG 23 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR
MAHASKA COUNTY...
AT 1135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES
LIGHT TO MODERATE RAIN CONTINUES OVER THE COUNTY. ADDITIONAL RAIN IS
EXPECTED TO OCCUR FOR THE NEXT SEVERAL HOURS ALONG THE HIGHWAY 92
CORRIDOR FOR THE NEXT SEVERAL HOURS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW SHARON
EMERGENCY MANAGEMENT IN MAHASKA COUNTY REPORTS MANY SECONDARY ROADS
ARE IMPASSABLE...DITCHES FULL AND OVERFLOWING...AND MANY ROADS ARE
NOW BEING BARRICADED. IN ADDITION MUCHAKINOCK CREEK IS EXPECTED TO
RISE AND FLOOD PORTIONS OF HIGHWAY 92 WEST OF OSKALOOSA TOWARD
KNOXVILLE IN MARION COUNTY.
LAW ENFORCEMENT OFFICIALS ALSO REPORT THAT WATER HAS BEEN
PROHIBITING TRAFFIC FROM OSKALOOSA AND ADVISES NO TRAVEL THROUGHOUT
THE COUNTY... REPEAT...TRAVEL THROUGHOUT THE COUNTY IS NOT ADVISED.
PLEASE DO NOT TRAVEL AND STAY OFF COUNTY ROADS THROUGH THE NIGHT.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FRIDAY MORNING FOR SOUTHERN IOWA.
LAT...LON 4123 9287 4140 9287 4140 9285 4149 9278
4148 9244 4125 9243 4125 9244 4118 9243
TIME...MOT...LOC 0439Z 180DEG 0KT 4130 9279
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 3:16 PM CDT, 4 hours 25 minutes earlier.
Area forecast discussion, Aug 23, 3:16 PM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 316 PM CDT THU AUG 23 2007 ..UPDATED FOR TAFS... .DISCUSSION... AREA OF LOW PRESSURE CURRENTLY LOCATED OVER SOUTHEAST NEBRASKA WITH A FRONTAL BOUNDARY SITUATED THROUGH SOUTHERN IA. THE BOUNDARY WILL SAG VERY SLOWLY SOUTH TONIGHT AND INTO THE DAY ON FRIDAY AND AREAS ALONG AND JUST NORTH OF THIS FEATURE WILL BE THE FOCUS FOR THUNDERSTORMS. WILL BE ADJUSTING THE FLASH FLOOD WATCH TO THE SOUTH FOR TONIGHT AND WILL COVER MUCH OF THE SOUTH CENTRAL AREAS THROUGH 18Z FRIDAY. ONE CONCERN IS THE DRY SLOT MOVING ACROSS NORTHERN KANSAS AND MAY LIMIT ACTIVITY AFTER THIS AFTERNOONS AND THE EARLY EVENING ACTIVITY IN ADVANCE OF THE SYSTEM. AT THIS TIME THOUGH EXPECT THUNDERSTORMS TO REFIRE OVERNIGHT AS THE STRENGTHENING LOW LEVEL JET POINTS INTO THE BOUNDARY. ACTIVITY LIKELY ONGOING ACROSS THE SOUTH ON FRIDAY MORNING THEN EXPECT THE ACTIVITY TO GRADUALLY DECREASE IN AREAL COVERAGE DURING THE DAY. GOOD NEWS IS LOCATIONS HARDEST HIT OVER THE PAST WEEK WILL SEE LIMITED RAINFALL OVER THE NEXT SEVERAL DAYS AND WILL GIVE A PERIOD FOR CONDITIONS TO IMPROVE. SOME LINGERING ACTIVITY IS POSSIBLE BEFORE 06Z FRIDAY NIGHT ACROSS THE SOUTHEAST BEFORE MOVING OUT OF THE AREA. A DECAYING MCS MAY REACH PORTIONS OF NORTHWEST IOWA LATE FRIDAY NIGHT AS ENOUGH KINEMATIC FORCING ASSOCIATED WITH AN APPROACHING SHORT WAVE AND COUPLED JET STRUCTURE MAY PROVIDE ENOUGH FORCING TO ALLOW THE SYSTEM TO UNDERCUT THE HIGH PRESSURE SYSTEM THAT WILL BE ENTERING THE NORTHERN PLAINS. SATURDAY AND SUNDAY SHOULD BE PLEASANT AND LESS HUMID WITH HIGH PRESSURE IN CONTROL. RETURN FLOW AND STRONG THETA-E ADVECTION ARRIVE SUNDAY NIGHT AS THE HIGH PRESSURE MOVES TO THE EAST. WARMER ON MONDAY THEN WILL MAINTAIN RETURNING CHANCES FOR THUNDERSTORMS TUESDAY INTO WEDNESDAY AS THE REMNANTS OF HURRICANE DEAN REMAIN ON TRACK FOR AN UPPER MIDWEST ARRIVAL. THESE SYSTEMS TYPICALLY CAN BE HEAVY RAIN PRODUCERS THEMSELVES AND WILL BECOME THE PRIMARY FOCUS ONCE CURRENT SITUATION FINALLY PUSHES OUT OF THE AREA. && .AVIATION...24/00Z WEAK FRONT IN STATE WITH UNSTABLE AIR PRODUCING SCATTERED THUNDERSTORMS WITH IFR VSBY AND CEILINGS. OUTSIDE THUNDERSTORMS MVFR CIGS WITH FOG DEVELOPING AFTER MIDNIGHT AND CONTINUE INTO THE MORNING. SCATTERED SHOWERS AND THUNDERSTORMS MAINLY SOUTH ON FRIDAY. && .DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH 7 PM THURSDAY. IAZ049-050-059>062-070>075-081>086-092>097 && LONG TERM...DONAVON/FORSTER SHORT TERM/AVIATION...ALBRECHT/FORSTER/9/5/0
Hazardous weather outlook, Aug 23, 3:33 PM CDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 333 PM CDT THU AUG 23 2007 IAZ049-050-059>062-070>075-081>086-092>097-242045- MARSHALL-TAMA-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 333 PM CDT THU AUG 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL AND SOUTH CENTRAL IOWA THROUGH THE EVENING INTO THE OVERNIGHT HOURS. THERE IS SEVERE THREAT OF LARGE HAIL AND DAMAGING WINDS...ALONG WITH A POSSIBLE ISOLATED TORNADO. OTHERWISE THE MAIN THREAT WITH THE STORMS IS HEAVY RAINFALL...POTENTIALLY LEADING TO FLASH FLOODING CONCERNS. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA TONIGHT THROUGH THURSDAY MORNING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CHANCES FOR THUNDERSTORMS REMAIN IN THE FORECAST THROUGH LATE FRIDAY AND THEN AGAIN ON TUESDAY AND WEDNESDAY. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME FRIDAY...AND IS STILL TO BE DETERMINED FOR TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING INTO THE OVERNIGHT HOURS. IAZ004>007-015>017-023>028-033>039-044>048-057-058-242045- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-AUDUBON-GUTHRIE- 333 PM CDT THU AUG 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND NORTH CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE AREA THIS EVENING INTO THE OVERNIGHT HOURS. THE SEVERE THREAT HAS BEEN MINIMIZED ACROSS MUCH OF CENTRAL AND NORTHERN IOWA...BUT AT THIS TIME CANNOT BE COMPLETELY RULED OUT. DANGEROUS LIGHTNING...SMALL HAIL...AND GUSTY WINDS ARE POSSIBLE WITH ANY THUNDERSTORM DEVELOPMENT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CHANCES FOR THUNDERSTORMS REMAIN IN THE FORECAST THROUGH LATE FRIDAY AND THEN AGAIN ON TUESDAY AND WEDNESDAY. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME FRIDAY...AND IS STILL TO BE DETERMINED FOR TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ALBRECHT
In the hours before
Local storm report, Aug 23, 5:37 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
537 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM TSTM WND GST LEON 40.74N 93.75W
08/23/2007 M58 MPH DECATUR IA MESONET
&&Local storm report, Aug 23, 5:50 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
550 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM HAIL 1 N KNOXVILLE 41.33N 93.10W
08/23/2007 E0.75 INCH MARION IA BROADCAST MEDIA
KCCI TV REPORTS PENNY SIZED HAIL.
&&
RVACHALELocal storm report, Aug 23, 6:54 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
654 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM TSTM WND GST 2 S OSKALOOSA 41.26N 92.64W
08/23/2007 E70 MPH MAHASKA IA TRAINED SPOTTER
TREE LIMBS DOWN. FURNITURE KNOCKED OVER.
&&
ALBRECHTLocal storm report, Aug 23, 7:06 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
706 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM TSTM WND DMG OSKALOOSA 41.29N 92.64W
08/23/2007 MAHASKA IA LAW ENFORCEMENT
LARGE TREE DOWN BLOCKING HIGHWAY IN TOWN
0656 PM FLASH FLOOD OSKALOOSA 41.29N 92.64W
08/23/2007 MAHASKA IA LAW ENFORCEMENT
STREET FLOODING IN TOWN...CARS STALLED OUT IN WATER.
&&
ALBRECHTLocal storm report, Aug 23, 7:16 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
716 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM TSTM WND GST OTTUMWA 41.02N 92.42W
08/23/2007 E60 MPH WAPELLO IA AMATEUR RADIO
RAINING AT THE RATE OF 2 INCHES PER HOUR. SIX INCH TREE
LIMBS DOWNED.
0705 PM TSTM WND GST 2 S OTTUMWA 40.99N 92.42W
08/23/2007 E65 MPH WAPELLO IA TRAINED SPOTTER
&&The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 7:11 PM CDT | Severe Thunderstorm Warning | DMX | Wapello | 23 min |
| Aug 23, 7:49 PM CDT | Flash Flood Warning | DMX | Ringgold, Union | 6 hr |
| Aug 23, 7:53 PM CDT | Severe Thunderstorm Warning | DMX | Clarke | 52 min |
| Aug 23, 8:26 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Wayne | 49 min |
| Aug 23, 8:35 PM CDT | Severe Thunderstorm Warning | DMX | Decatur | 40 min |
| Aug 23, 8:48 PM CDT | Tornado Warning | DMX | Decatur | 27 min |
| Aug 23, 8:59 PM CDT | Severe Thunderstorm Warning | DMX | Clarke | 46 min |
| Aug 23, 9:02 PM CDT | Tornado Warning | DMX | Decatur | 28 min |
| Aug 23, 9:21 PM CDT | Flash Flood Warning | DMX | Clarke, Decatur | 6 hr |
| Aug 23, 9:37 PM CDT | Flash Flood Warning | DMX | Davis, Wapello | 6 hr |
| Aug 23, 9:40 PM CDT | Severe Thunderstorm Warning | DMX | Wayne | 50 min |
| Aug 23, 10:29 PM CDT | Flash Flood Warning | DMX | Appanoose, Lucas, Monroe, Wayne | 6 hr |
| Aug 23, 11:51 PM CDT | River Flood Warning | DMX | Appanoose, Wayne | 40 hr |
| Aug 23, 11:51 PM CDT | River Flood Warning | DMX | Lucas | 4 days |
| Aug 23, 11:51 PM CDT | River Flood Warning | DMX | Appanoose | 61 hr |
| Aug 23, 11:51 PM CDT | River Flood Warning | DMX | Decatur | 28 hr |
| Aug 24, 12:25 AM CDT | Flash Flood Warning | DMX | Mahaska | 6 hr |
| Aug 24, 1:42 AM CDT | Flash Flood Warning | DMX | Ringgold, Union | 6 hr |
| Aug 24, 2:38 AM CDT | Flash Flood Warning | DMX | Appanoose, Davis | 6 hr |
| Aug 24, 3:00 AM CDT | River Flood Warning | DMX | Taylor | 5 hr |
| Aug 24, 3:10 AM CDT | Flash Flood Warning | DMX | Clarke, Decatur | 6 hr |
| Aug 24, 3:22 AM CDT | Flash Flood Warning | DMX | Davis, Wapello | 6 hr |
| Aug 24, 4:27 AM CDT | Flash Flood Warning | DMX | Appanoose, Wayne | 6 hr |
| Aug 24, 9:56 AM CDT | River Flood Warning | DMX | Marshall | 11 hr |
| Aug 24, 10:50 AM CDT | River Flood Warning | DMX | Dallas | 3 days |
| Aug 24, 11:18 AM CDT | River Flood Warning | DMX | Marion | 47 hr |
Nearby
Flash Flood Warnings in Iowa, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.